Alert archive / Illinois / Wind Chill Advisories in 2015

Wind Chill Advisory 6, NWS Lincoln, IL

February 22, 201535 counties in Illinois

NWS Lincoln, IL issued this wind chill advisory at Feb 22, 2015, 3:12 AM CST for 35 counties in Illinois. It took effect at Feb 23, 2015, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 3:12 AM CST (09:12 UTC)
In effect from
Feb 23, 2015, 12:00 AM CST
Expired
Feb 23, 2015, 9:00 AM CST
In force
9 hr
Issued by
NWS Lincoln, IL
All 35 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WWUS43 KILX 220912
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
312 AM CST SUN FEB 22 2015

...BITTERLY COLD WIND-CHILLS TONIGHT INTO MONDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-222200-
/O.NEW.KILX.WC.Y.0006.150223T0600Z-150223T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
312 AM CST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
MONDAY. 

* WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15
  AND 20 BELOW ZERO LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK OF HYPOTHERMIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE TO
BRING PETS INDOORS.

&&

$$

BARNES
4 follow-up statements
694 
WWUS43 KILX 222103
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CST SUN FEB 22 2015

...BITTERLY COLD WIND-CHILLS TONIGHT INTO MONDAY MORNING...

ILZ027>031-036>038-040>057-061>063-066>068-071>073-231000-
/O.CON.KILX.WC.Y.0006.150223T0600Z-150223T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
303 PM CST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL 9 AM CST MONDAY. 

* WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 24
  BELOW ZERO LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE
TO BRING PETS INDOORS.

&&

$$
215 
WWUS43 KILX 230610
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CST MON FEB 23 2015

ILZ027>031-036>038-040>057-061>063-066>068-071>073-231030-
/O.CON.KILX.WC.Y.0006.000000T0000Z-150223T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1210 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 24
  BELOW ZERO INTO MID MORNING.

* IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE
TO BRING PETS INDOORS.

&&

$$


BAK
757 
WWUS43 KILX 230928
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
328 AM CST MON FEB 23 2015

ILZ027>031-036>038-040>057-061>063-066>068-071>073-231500-
/O.CON.KILX.WC.Y.0006.000000T0000Z-150223T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
328 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...WIND-CHILLS WILL DROP TO BETWEEN 15 AND 20
  BELOW ZERO THROUGH MID-MORNING.

* IMPACTS...FROST BITE WILL OCCUR IN A MATTER OF MINUTES ON 
  EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL 
  INCREASE THE RISK OF HYPOTHERMIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. BE SURE
TO BRING PETS INDOORS.

&&

$$


BARNES
566 
WWUS43 KILX 231500
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
900 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY EXPIRES AT 9 AM CST...


ILZ027>031-036>038-040>057-061>063-066>068-071>073-231600-
/O.EXP.KILX.WC.Y.0006.000000T0000Z-150223T1500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
900 AM CST MON FEB 23 2015

...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. 

RISING TEMPERATURES AND LIGHT WINDS HAVE ALLOWED WIND CHILLS TO
RISE ABOVE -15 ACROSS MUCH OF THE AREA BY MID MORNING.
HOWEVER...WIND CHILLS WILL REMAIN BELOW ZERO THROUGH THE NOON
HOUR...SO TAKE PRECAUTIONS FOR THE COLD...AND LIMIT TIME OUTDOORS.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 3:03 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 22, 3:03 AM CST, 9 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
303 AM CST Sun Feb 22 2015

.SHORT TERM...(Today)
ISSUED AT 303 AM CST SUN FEB 22 2015

Very cold airmass is spilling into central Illinois early this
morning, courtesy of 1045mb high centered over southern
Saskatchewan.  08z/2am temps are mainly in the middle to upper 20s,
but have dropped into the teens northwest of the Illinois River.
Further upstream, readings are in the single digits across much of
Iowa.  With strong CAA, high temperatures will be achieved this
morning across the western half of the KILX CWA, followed by slowly
falling temps for the remainder of the day.  Further east toward the
Indiana border, readings may rise a few degrees before falling this
afternoon. Max temps for the day will range from the teens
along/northwest of the Illinois River to the middle 20s along/south
of I-70.  Skies will temporarily clear across the northern CWA early
this morning, but additional mid/high clouds associated with a
short-wave over the Plains will stream eastward across the area
today.  End result will be a partly to mostly cloudy day.

&&

.LONG TERM...(Tonight through Saturday)
ISSUED AT 303 AM CST SUN FEB 22 2015

As bitterly cold airmass currently in place across the Northern
Plains arrives tonight, air temperatures will drop below zero across
the board.  Brisk northwesterly winds of 10-15 mph initially will
decrease to less than 10 mph overnight: however, extremely cold
wind-chills of -15 to -20 will result into Monday morning.  Will
therefore be issuing a Wind Chill Advisory for the entire CWA from
06z Mon to 15z Mon. Despite full sunshine, actual air temperatures
will struggle to reach the teens on Monday and will once again
drop below zero across the eastern half of the area Monday night.
Meanwhile, another fast-moving cold front will approach from the
northwest on Tuesday. Strong southwesterly winds ahead of the
boundary will bring a quick (but temporary) warm-up on Tuesday,
with highs climbing into the upper 20s to around 30 degrees. May
also see a few snow flurries during the afternoon as the front
swings through, especially across the north/northeast. Once front
passes, another shot of cold air will arrive for the middle and
end of the week.

Models continue to show a weak short-wave trough tracking through
the Plains into the Mississippi River Valley late Wednesday into
Thursday. While the GFS keeps this feature and its associated light
precip west of Illinois, both the ECMWF and GEM spread light snow
further east into the area.  Since this is the first model run
showing this, will maintain current cold/dry forecast until better
model consistency is achieved.

Next significant chance for precip will hold off until the weekend
when persistent upper low centered over southern Canada shifts
northward and a southwesterly flow pattern tries to establish itself
across the central CONUS.  As with any major pattern change, models
are having difficulty resolving timing issues.  Latest run of the
GFS suggests a prolonged period of overrunning clouds/precip may
develop Saturday night through Monday, before the main southwest
wave tracks through the region on Tuesday.  Meanwhile, ECMWF is dry
until late Sunday through Monday night as southwest energy passes
through the region.  Given discrepancies, have opted to limit
mentionable PoPs to the Saturday night through Sunday night time
frame.  Temps will be cold enough to support mainly snow, with a
rain/snow mix possible across the far southeast on Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
ISSUED AT 1152 PM CST SAT FEB 21 2015

A few more hours of MVFR cigs are possible across the central
Illinois terminals. Then, the low clouds will scour out as
colder/drier air associated with an Arctic area of high pressure
pushes into the area. Once the low clouds depart, VFR conditions
will persist for the remainder of the period. Northwest winds will
become gusty on Sunday as the high builds, aided by diurnal
mixing.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY from Midnight tonight to 9 AM CST Monday FOR
ILZ027>031-036>038-040>057-061>063-066>068-071>073.

&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Bak
Hazardous weather outlook, Feb 21, 3:15 PM CST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CST SAT FEB 21 2015

ILZ027>031-036>038-040>057-061>063-066>068-071>073-222115-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
315 PM CST SAT FEB 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

BITTERLY COLD AIR WILL MOVE INTO THE REGION FOR SUNDAY...AND
PERSIST INTO TUESDAY MORNING. THE COLDEST CONDITIONS WILL OCCUR
SUNDAY NIGHT AND MONDAY MORNING, WHEN AIR TEMPERATURES DROP INTO
THE SINGLE DIGITS BELOW ZERO, AND WIND CHILLS DROP TO AROUND -20.
WIND CHILLS ON MONDAY NIGHT AND TUESDAY MORNING WILL DROP INTO THE
TEENS BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.